MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036124080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the coil embolization procedure for treating carotid-cavernous fistula, resistance was encountered within the microcatheter.When the subject coil was retrieved, it prematurely detached within the microcatheter.The subject coil along with the microcatheter was removed out of the patient¿s body and subject device was replaced.The procedure was completed successfully with the same microcatheter with no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was analyzed and the coil delivery wire was noted to be kinked/bent , the main coil was detached and the proximal contact wire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the event description, it was stated that the coil had detached in the microcatheter, as the coil and microcatheter were not returned, we can confirm this base on the event description and assign procedural factors.An assignable cause of procedural factors will be assigned to the as reported "main coil prematurely detached/separated during use' and 'coil in catheter friction' as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Based on the event description, the anatomy was normal and the device was set up according to the directions, therefore, an assignable cause of 'handling damage' will be assigned to the as analyzed, 'coil delivery wire kinked/bent' and 'coil proximal contact wire broken/fractured' as the issue is due to handling of the product or portion of the product during the clinical procedure.During visual/microscopic inspection the coil delivery wire was seen to be kinked/bent.The main coil was found to be detached/separated.The coil proximal contact wire was seen to be broken/fractured.Functional inspection could not be performed, as the main coil prematurely detached/separated during use and only the delivery wire was returned.The as analyzed defects 'coil delivery wire kinked/bent', 'main coil prematurely detached/ separated during use' and 'coil proximal contact wire broken/fractured' will be assigned to this investigation.

Brand Name
TARGET XL 360 SOFT 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16768268
Report Number3008881809-2023-00192
Device Sequence Number6386936
Product Code HCG
UDI-Device Identifier07613327128390
UDI-Public07613327128390
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2025
Device Model NumberM0036124080
Device Catalogue NumberM0036124080
Device Lot Number24040090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER
Patient SexUnknown